[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.65.227. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
July 2009

Efalizumab and Progression of Undiagnosed Follicular Mycosis Fungoides

Arch Dermatol. 2009;145(7):843-844. doi:10.1001/archdermatol.2009.132

Recently, Hernandez et al1 reported an interesting case of progression of undiagnosed T-cell lymphoma during efalizumab therapy in a 32-year-old man with a 2-year history of a pruritic, erythematous dermatitis that was erroneously diagnosed as psoriasis. The patient developed skin tumors within 3 months of stopping a 4-month cycle of efalizumab therapy, and a diagnosis of tumor-stage erythrodermic mycosis fungoides (MF) was made. A retrospective review of skin biopsy specimens taken before efalizumab therapy had begun confirmed histologic features consistent with pilar MF. The authors conclude that the timing of the tumor-stage progression and initiation of efalizumab treatment in their patient, although not direct evidence of causation, raises suspicion, and they suggest efalizumab avoidance, or at least extreme caution in its use, for patients with a history of lymphoma. In fact, the drug label warns that caution should be used if the drug is being considered for patients at high risk for or with a history of malignant neoplasm.

First Page Preview View Large
First page PDF preview
First page PDF preview
×